The Diabetes Forum Support Community For Diabetics Online banner

1 - 1 of 1 Posts

·
Registered
Joined
·
203 Posts
Discussion Starter · #1 ·
It may be difficult for some to accept, but nine days after my doctor had me stop taking Metformin. My gradually increasing creatinine levels (up to 1.9) have started to go down (now at 1.7). Furthermore, my GFR's were down to 36 nine days ago, and they too tested at 41.

I'm not saying anything bad about Metformin, just pointing out that if any of you have kidney disease, and your creatinine levels are increasing, and your GFR's are dropping. You may ask your doctor about stopping Metformin, if you are on it.

Of course, I didn't want to stop the Metofrmin, because I feared what it would do my tight control of the blood sugars, and those fears have been realized to an extent, in that I am now experimenting with higher doses of Novolog to bring down the higher spikes following meals.

It will take some more experimenting, but I'll get it handled. And if it means getting my kidney functions back into a more acceptable range, then I'll learn to live with it.

While my case my not be yours, I thought it was important that I put this recent finding out there for anyone who may be in the predicament I was in ten days ago. In my case, my Interneist felt the Metformin may be increasing the acid in my blood, and in turn having some effect on the kidney's ability to rid that acid.

Of course, there is also the prayer factor. And I've had a ton of people praying for my kidneys to turn back around for the good.

Shalom,

Pastor Paul
 
1 - 1 of 1 Posts
Top